I have never experienced a psychotic reaction before and I have no history of any mental illness. But yesterday in hospital the doctor gave me a high dose of intravenous antipsychotic named Stemetil (prochlorperazine) which is a dopamine (D2) receptor antagonist that belongs to the phenothiazine class of antipsychotic agents that are used for the antiemetic treatment of nausea and vertigo as I had been vomiting all day.
About 30 minutes later I developed a sudden impending sense of doom unlike anything I have ever had before, it was an overwhelming feeling of restlesness and agitation. I became so uncomfortable lying in the narrow hospital bed in that cold room with an iv drip in one arm and a blood pressure monitor in the other and a heart rate monitor attached to my chest. I just couldnt sit still or get comfortable no matter what I did, I was like a dog circling its bed just before laying down. I began to twicth and move around in bed trying to find some peace but it got worse and worse and worse, I began to eperience a mixture of Dystona and restless leg syndrome and then I screamed and then next I did the most out of character thing for me...I just ripped off all the cables out of my chest and arms, the alarm went off and the doctor came into see what was going on.
I tried to explain to him I had a very severe restless, uncomfortable, agitated feeling and I just had of get ut of there real quick and go home. Luckly he let me go but when I stood up I could barely walk, I felt drunk and detached from reality. I asked the dctor if he had put anything else in my iv drip besides prochlorperazine and sodium chloride but he said I was probably just feeling tired.
Driving home was a challange, I just could't stop moving in my car seat from all the twitching and severe restless body aches like when you get the flue. I found myself screaming in frustration all the way home and wondering if I would ever be normal again as I felt mentally and phyically unstable and weird and my eyes were flickering like crazy and effecting my vision. I've slept on it since and I feel normal again except for some twitching and restless legs but I am still confused how I got all messed up in the first place, can anyone explain if prochlorperazine can cause such a reaction? Thanks.